< Terug naar vorige pagina

Publicatie

Steroid-dependent pericarditis following anti-PD1 immunotherapy in a metastatic melanoma patient

Tijdschriftbijdrage - Tijdschriftartikel

Ondertitel:a case report

BACKGROUND: Immune-related adverse events are increasingly prevalent in the oncologist's practice. Cardiac adverse events are rare but can be life-threatening. Case reports of immune checkpoint inhibitor (ICI)-related pericarditis are scarce and so is the scientific evidence for its management. This is the first report of a steroid-dependent pericarditis.

CASE SUMMARY: We present a case of a woman with lung metastatic melanoma who developed pericarditis after two infusions of pembrolizumab. The initial response to steroids and colchicine was favourable, and steroids were successfully tapered, after which the immunotherapy was reintroduced. A complete metabolic remission was achieved after six cycles of pembrolizumab, but pericarditis symptoms recur each time the steroid dose is lowered below 10 mg. After introduction of azathioprine, steroids were successfully tapered over the course of 6 months.

DISCUSSION: Because of the chronicity of the pericarditis, it was hypothesized that an underlying auto-immune pericarditis was triggered by the checkpoint inhibitor and the general guidelines for recurrent idiopathic pericarditis were followed, successfully adding azathioprine to taper steroids to stop.

Tijdschrift:  European heart journal. Case reports
ISSN: 2514-2119
Issue: 3
Volume: 7
Jaar van publicatie:2023
Trefwoorden:Cardiotoxicity, Case report, Immune checkpoint inhibitors, Immune-related adverse events, Pericarditis
Toegankelijkheid:Open